Georgia, 2011Damaging Wind in Georgia, August 23, 2011
August 23, 2011 · NWS CHS · 1 event in 1 county or zone
A trough of low pressure extended from northern Florida to the coastal waters along the Georgia coast. Sufficient uplift was created for shower and thunderstorm development as the trough of low pressure slowly shifted east towards the Georgia coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trough of low pressure extended from northern Florida to the coastal waters along the Georgia coast. Sufficient uplift was created for shower and thunderstorm development as the trough of low pressure slowly shifted east towards the Georgia coast. A few thunderstorms became strong during peak heating hours as a seabreeze developed and moved inland along the Georgia coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 23, 3:15 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 23, 3:15 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT TUE AUG 23 2011
.SYNOPSIS...
A COASTAL TROUGH WILL LINGER ALONG THE COAST THROUGH THURSDAY.
HURRICANE IRENE COULD IMPACT THE AREA LATE FRIDAY INTO THE
WEEKEND. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE
AREA EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CURRENTLY AT THE SURFACE...HIGH PRESSURE IS CENTERED OVER THE MID-
ATLANTIC STATES WITH A TROUGH OF LOW PRESSURE EXTENDING FROM
NORTHERN FLORIDA OFF TO THE NORTHEAST INTO THE ATLANTIC WELL OFF
THE GEORGIA AND SOUTH CAROLINA COAST. MEANWHILE...HURRICANE IRENE
IS LOCATED WELL TO THE SOUTHEAST OF THE LOCAL AREA...JUST NORTH OF
HAITI LATE THIS AFTERNOON. RADAR IMAGERY SHOWS GENERALLY SCATTERED
SHOWER/THUNDERSTORM COVERAGE ACROSS THE AREA...WITH VISIBLE
SATELLITE IMAGERY SHOWING PARTLY TO MOSTLY CLOUDY CONDITIONS IN
PLACE. MAIN NEAR TERM CONCERN REVOLVES AROUND POPS.
HIGH PRESSURE NORTH OF THE REGION WILL BUILD EASTWARD AND INTO THE
WESTERN ATLANTIC OVERNIGHT...ALLOWING THE TROUGH OF LOW PRESSURE
WELL OFF THE CAROLINA AND GEORGIA COAST TO SHIFT SLOWLY BACK
TOWARD SHORE. EXPECT THAT CONVECTION LATE THIS AFTERNOON WILL
PROGRESS STEADILY INLAND WITH THE SEA BREEZE...AND WILL KEEP POPS
IN THE SLIGHT CHANCE/LOW CHANCE RANGE MOST LOCALES THROUGH EARLY
THIS EVENING. AFTER MIDNIGHT...EXPECT THAT INTERIOR LOCALES WILL
CLEAR OUT WITH RAIN FREE CONDITIONS PREVAILING. CLOSER TO THE
COAST HOWEVER...WIND SPEED AND DIRECTIONAL CONVERGENCE MAY ALLOW
FOR SOME ISOLATED SHOWERS TO ROLL IN OFF THE ATLANTIC...SO WILL
KEEP SLIGHT CHANCE/LOW CHANCE POPS GOING IN THESE LOCALES.
OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT IN THE UPPER 60S WELL
INLAND AND IN THE LOWER 70S CLOSER TO THE COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...CHANCES OF SHOWERS/THUNDERSTORMS WILL REMAIN IN THE
FORECAST WEDNESDAY AS SFC HIGH PRESSURE SLIDES OFF THE MID ATLANTIC
COAST AND A COASTAL TROUGH PERSISTS ALONG THE SOUTHEAST SOUTH
CAROLINA AND GEORGIA COASTLINE. PRECIP CHANCES APPEAR BEST OVER
COASTAL COUNTIES DURING EARLY AFTERNOON THROUGH EARLY EVENING HOURS.
THE COASTAL TROUGH WILL THEN MAKE A GRADUAL SHIFT INLAND AND BEGIN
TO WEAKEN AS HURRICANE IRENE MAKES A NORTHWARD MOVE TOWARDS THE
SOUTHEASTERN UNITED STATES. HIGH TEMPS WILL BE LIMITED TO THE UPPER
80S OVER MOST AREAS...ESPECIALLY WITH CLOUD COVER INCREASING ALONG
THE COASTAL TROUGH. A FEW LOCATIONS MAY TOUCH 90 DEGREES OVER INLAND
PORTIONS AWAY FROM THE COASTAL TROUGH. SHOWERS AND THUNDERSTORMS MAY
CONTINUE THROUGH WEDNESDAY NIGHT...BUT OVERALL COVERAGE WILL BE LESS
WITH THE COASTAL TROUGH WEAKENING. OVERNIGHT LOWS WILL BE IN THE
LOW/MID 70S.
THURSDAY...UNCERTAINTY REMAINS IN THE FORECAST THURSDAY WITH THE
APPROACH OF HURRICANE IRENE FROM THE SOUTH/SOUTHEAST AND A WEAK SFC
TROUGH FROM THE NORTHWEST. CURRENT MODEL GUIDANCE AND NHC FORECASTS
KEEP HURRICANE IRENE SOUTH OF THE AREA THROUGH THURSDAY NIGHT...BUT
SIGNIFICANT MOISTURE ADVECTION AND PINCHING OF THE GRADIENT NORTH OF
THE STORM MAY AID IN AFTERNOON CONVECTION ALONG A LINGERING COASTAL
TROUGH. HAVE MAINTAINED CHANCES OF SHOWERS AND THUNDERSTORMS FOR ALL
AREAS THROUGH THURSDAY EVENING AS A RESULT. A SLIGHT CHANCE TO
CHANCE OF SHOWERS/THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS
MOISTURE CONTINUES TO ADVECT ONSHORE WHILE THE WEAK SFC TROUGH
APPROACHES FROM THE NORTHWEST. OVERALL...HIGH TEMPS WILL AGAIN BE
LIMITED TO THE UPPER 80S FOR MOST AREAS DUE TO CLOUD COVER. A FEW
LOCATIONS MAY REACH 90 WELL INLAND. OVERNIGHT LOWS WILL BE IN THE
LOW/MID 70S.
FRIDAY...THE LATEST NHC FORECAST HAS THE CENTER OF HURRICANE IRENE
MAKING A NORTHWARD SHIFT THROUGH A WEAKNESS IN THE ATLANTIC
RIDGE...BUT REMAINING OFF THE SOUTH CAROLINA AND GEORGIA COAST
THROUGH FRIDAY AS AN H5 SHORTWAVE REACHES THE SOUTHEAST COAST
FROM THE NORTHWEST. STRONG NORTHERLY WINDS ALONG THE WESTERN PORTION
OF THE HURRICANE COULD DEVELOP ACROSS THE FORECAST AREA AT THIS
TIME...CREATING BREEZY TO WINDY CONDITIONS OVER LAND. PRECIPITATION
POTENTIAL WILL DEPEND HEAVILY ON THE TRACK AND SIZE OF THE TROPICAL
SYSTEM. IF THE FORECAST AREA REMAINS ON THE WESTERN SIDE OF THE
STORM...WHICH AT THIS TIME APPEARS TO BE THE CASE...RAINFALL
POTENTIAL MAY BE GREATLY REDUCED. HOWEVER...A SLIGHT WESTWARD
DEVIATION IN THE TRACK COULD RESULT IN SIGNIFICANTLY HIGHER IMPACTS
FROM WINDS AND RAIN ON FRIDAY...ESPECIALLY DURING LATE AFTERNOON AND
EVENING HOURS. HAVE MAINTAINED LIKELY POPS OVER THE COASTAL WATERS
FOR THE TIME BEING...WITH 40/50 POPS OVER LAND. HIGH TEMPS WILL BE A
FEW DEGREES COOLER THAN PREVIOUS DAYS AS CLOUD COVER EXPANDS OVER
THE REGION WITH THE APPROACH OF HURRICANE IRENE. EXPECT OVERALL
TEMPS TO BE LIMITED TO THE MID/UPPER 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
IF CURRENT TRACK FORECAST VERIFIES...HURRICANE IRENE WILL BE
CLOSELY APPROACHING THE SOUTH CAROLINA COASTLINE FRIDAY
NIGHT...THEN STEADILY SHIFT NORTHWARD TOWARD THE NORTH CAROLINA
COAST BY SATURDAY. AS MENTIONED BEFORE...EVEN A SLIGHT DEVIATION
IN THE TRACK FORECAST COULD RESULT IN LARGE DIFFERENCES IN THE
IMPACTS FOR THE FORECAST AREA. SINCE THIS SCENARIO IS 4-5 DAYS
OUT...WOULD RATHER NOT FOCUS TOO MUCH ON DETAILS...WHICH ARE
LIKELY TO CHANGE AS THE EVENT NEARS.
SATURDAY...WINDY CONDITIONS ARE EXPECTED TO PERSIST INTO
SATURDAY...ESPECIALLY ACROSS SOUTH CAROLINA COUNTIES NEAREST TO
THE TROPICAL SYSTEM. WILL CONTINUE TO INDICATE FAIRLY HIGH POPS
FOR THE EXTENDED PERIOD...RANGING FROM 40 TO 60 PERCENT ACROSS THE
AREA. RAIN POTENTIAL WILL BE GRADUALLY SHIFTING NORTH WITH THE
PROGRESSION OF THE STORM. DAYTIME TEMPERATURES WILL BE A BIT
SUPPRESSED UNDER THICK CLOUD COVER...STRONG ONSHORE WINDS...AND
DECENT RAIN COVERAGE. HIGH TEMPERATURES WILL LIKELY REACH THE
MID TO UPPER 80S.
SUNDAY THROUGH TUESDAY...WEATHER CONDITIONS ARE EXPECTED TO
GRADUALLY IMPROVE INTO EARLY NEXT WEEK AS THE TROPICAL SYSTEM WILL
BE MOVING AWAY FROM THE REGION TO THE NORTH.
IT IS RECOMMENDED THAT ALL RESIDENTS AND VISITORS OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM
THE NATIONAL HURRICANE CENTER REGARDING HURRICANE IRENE.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CAN/T RULE OUT AN ISOLATED SHOWER/STORM BRIEFLY REDUCING CIGS
AND/OR VSBYS THIS EVENING AT THE SAV TERMINAL...SO WILL KEEP CB
MENTIONED THROUGH 23Z. OTHERWISE...EXPECT VFR CONDITIONS THROUGH
THE NIGHT. WITH AN EARLY SEA BREEZE PUSH WEDNESDAY...COULD SEE
SOME SHOWER AND MVFR CIG DEVELOPMENT AT EITHER TERMINAL BETWEEN
15Z AND 18Z.
EXTENDED AVIATION OUTLOOK...SHOWERS/THUNDERSTORMS COULD BRIEFLY
REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THROUGH THURSDAY.
TROPICAL STORM OR EVEN HURRICANE CONDITIONS ARE POSSIBLE FRIDAY AND
SATURDAY AS HURRICANE IRENE POTENTIALLY IMPACTS THE REGION.
&&
.MARINE...
HIGH PRESSURE WILL BUILD NORTH OF THE WATERS TONIGHT...WHILE A
TROUGH OF LOW PRESSURE LINGERS WELL OFFSHORE. EXPECT A BIT OF A
SURGE IN THE WINDS THIS EVENING...BUT CONDITIONS ARE EXPECTED TO
REMAIN WELL BELOW SMALL CRAFT THRESHOLDS.
A COASTAL TROUGH WILL LIKELY PERSIST ALONG THE SOUTH CAROLINA AND
GEORGIA COAST WEDNESDAY BEFORE WEAKENING THURSDAY. THIS PATTERN WILL
LIKELY MAINTAIN SOLID ONSHORE FLOW AND INCREASE THE POTENTIAL FOR
SCA LEVEL SEAS IN THE OUTER WATERS BY LATE WEDNESDAY. SCA TIMING
WILL BE HIGHLY DEPENDENT ON THE LOCATION OF HURRICANE IRENE AS IT
MAKES A NORTHWARD MOVE TOWARDS THE COASTAL WATERS...BUT SOLID SCA/S
ARE LIKELY BY THURSDAY AFTERNOON BASED ON THE CURRENT NHC FORECAST
TRACK. SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE WHILE THE
COASTAL TROUGH LINGERS THROUGH THURSDAY EVENING.
HURRICANE IRENE STILL POSES A CONSIDERABLE THREAT TO THE COASTAL
WATERS FRIDAY INTO THE WEEKEND...ALTHOUGH THERE CONTINUES
TO BE SIGNIFICANT UNCERTAINTY IN THE TRACK FORECAST THIS FAR OUT.
LATEST NATIONAL HURRICANE CENTER TRACK SUGGESTS TROPICAL STORM
AND/OR HURRICANE CONDITIONS WILL BE POSSIBLE FRIDAY NIGHT AND
SATURDAY...WITH WINDS POTENTIALLY UP TO 65 KT IN THE NORTHERN WATERS
AND SEAS APPROACHING 17 TO 20 FT. MARINERS ARE ADVISED THAT TROPICAL
CYCLONE WATCHES AND/OR WARNINGS COULD BE REQUIRED WITH LATER
FORECAST ISSUANCES AND COULD CONTINUE THROUGH THE WEEKEND. ALL
MARINERS ARE THUS STRONGLY ADVISED TO CONTINUE TO MONITOR THE
PROGRESS OF IRENE FROM ADVISORIES ISSUED BY NATIONAL HURRICANE
CENTER.
RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS THURSDAY
EVENING...AND CONTINUE FOR SEVERAL DAYS. THIS WILL RESULT IN AN ENHANCED
RISK OF RIP CURRENTS.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL DEVELOP ACROSS THE AREA LATE THIS
WEEK...AND DEPENDENT UPON ANY IMPACTS FROM IRENE...THERE COULD BE
SOME COASTAL FLOODING AND BEACH EROSION CONCERNS BEGINNING FRIDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Aug 23, 3:23 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT TUE AUG 23 2011
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
242030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
423 PM EDT TUE AUG 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE
WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT
THE AREA LATE IN THE WEEK. WHILE ITS TOO SOON TO PIN DOWN THE
EXACT FORECAST DETAILS...TROPICAL STORM OR EVEN HURRICANE
CONDITIONS REMAIN POSSIBLE FRIDAY THROUGH SATURDAY. PEOPLE ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO
CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ117-119-139-141-SCZ048>051-242030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
423 PM EDT TUE AUG 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS
THURSDAY EVENING...AND CONTINUE FOR SEVERAL DAYS. THIS WILL RESULT
IN AN ENHANCED RISK OF RIP CURRENTS.
TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE
WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT
THE AREA LATE IN THE WEEK. WHILE ITS TOO SOON TO PIN DOWN THE
EXACT FORECAST DETAILS...TROPICAL STORM OR EVEN HURRICANE
CONDITIONS REMAIN POSSIBLE FRIDAY THROUGH SATURDAY. PEOPLE ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO
CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-242030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
423 PM EDT TUE AUG 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE
WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT
THE AREA LATE IN THE WEEK. WHILE ITS TOO SOON TO PIN DOWN THE
EXACT FORECAST DETAILS...TROPICAL STORM OR EVEN HURRICANE
CONDITIONS REMAIN POSSIBLE FRIDAY THROUGH SATURDAY. PEOPLE ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO
CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 2:00 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT TUE AUG 23 2011
SCZ043-047>051-231945-
BEAUFORT-CHARLESTON-COASTAL COLLETON-COASTAL JASPER-INLAND
COLLETON-INLAND JASPER-
300 PM EDT TUE AUG 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
JASPER...COLLETON AND BEAUFORT COUNTIES THROUGH 345 PM EDT...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GREEN POND...MOVING SOUTHWEST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BENNETTS POINT...
BURTON...CLARENDON...COOSAWHATCHIE...DALE...GARDENS CORNER...
GILLISONVILLE...GRAYS...GREEN POND...HILTON HEAD AIRPORT...LADYS
ISLAND...LAUREL BAY...LEMON ISLAND...OLD HOUSE...PARRIS ISLAND...
POCOTALIGO...PORT ROYAL...SHELDON...SHELL POINT AND WHITE HALL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3249 8044 3248 8047 3244 8046 3227 8058
3225 8063 3222 8062 3220 8068 3266 8111
3269 8095 3267 8094 3265 8096 3262 8090
3270 8083 3272 8083 3276 8062 3263 8034
TIME...MOT...LOC 1901Z 035DEG 14KT 3266 8059Special weather statement, Aug 23, 2:39 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT TUE AUG 23 2011
GAZ101-SCZ047>049-051-232030-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-EFFINGHAM-INLAND JASPER-
339 PM EDT TUE AUG 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 430 PM EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CHISOLM POINT TO
TARBORO...MOVING SOUTHWEST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EBENEZER...SPRINGFIELD...STILLWELL...BEAUFORT...BEAUFORT
MARINE CORPS AIR STATION...BLUFFTON...BURTON...CALAWASSIE ISLAND...
CLARENDON...COOSAWHATCHIE...DALE...GILLISONVILLE...GRAHAMVILLE...
HARDEEVILLE...JASPER...LADYS ISLAND...LAUREL BAY...LEMON ISLAND...OLD
HOUSE...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE...PURYSBURGH...
RIDGELAND...ROSE HILL...SHELL POINT...SUN CITY...SWITZERLAND...
TARBORO AND TILLMAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3243 8144 3262 8113 3257 8045 3210 8084
TIME...MOT...LOC 1939Z 030DEG 19KT 3255 8059 3254 8107
Special weather statement, Aug 23, 3:29 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT TUE AUG 23 2011
GAZ100-101-118-119-SCZ047-048-051-232115-
BEAUFORT-BULLOCH-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
CHATHAM-INLAND JASPER-
429 PM EDT TUE AUG 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 515 PM
EDT...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BERRYVILLE TO
CARIL BOWERS BRIDGE...MOVING SOUTHWEST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...GARDEN CITY...GUYTON...HUTCHINSON ISLAND...MONTEITH...PORT
WENTWORTH...RINCON...SAVANNAH...STILSON...WILMINGTON
ISLAND...BLUFFTON...HARDEEVILLE...HILTON HEAD ISLAND...JASPER...
PRITCHARDVILLE...SUN CITY...SWITZERLAND AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3251 8131 3232 8061 3212 8077 3210 8082
3211 8084 3205 8089 3203 8085 3196 8090
3220 8141 3224 8144 3223 8148 3231 8165
TIME...MOT...LOC 2028Z 043DEG 11KT 3242 8128 3228 8078Special weather statement, Aug 23, 4:17 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT TUE AUG 23 2011
GAZ101-116-118-119-SCZ047-048-051-232145-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND
CHATHAM-INLAND JASPER-
517 PM EDT TUE AUG 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 545 PM EDT...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BLITCHTON TO
BELLINGER HILL AREA...MOVING SOUTHWEST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...GARDEN CITY...HUTCHINSON
ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...LANIER...MEINHARD...
MELDRIM...MONTEITH...MONTGOMERY...PEMBROKE...POOLER...PORT
WENTWORTH...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WHITEMARSH
ISLAND...WINDSOR FOREST...BELLINGER HILL AREA AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3222 8151 3224 8144 3227 8143 3221 8079
3191 8113 3206 8168 3209 8170 3209 8171
TIME...MOT...LOC 2118Z 056DEG 22KT 3221 8142 3217 8099Special weather statement, Aug 23, 4:27 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT TUE AUG 23 2011
SCZ045-050-232215-
CHARLESTON-INLAND BERKELEY-
527 PM EDT TUE AUG 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 615 PM EDT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON PLANTATION STATE PARK...MOVING
SOUTHWEST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...CAPERS INLET...
GARRIS LANDING...HAMPTON PLANTATION STATE PARK...HUGER...JAMESTOWN...
LIGHTHOUSE ISLAND...MCCLELLANVILLE...PRICE INLET AND SANTEE COASTAL
RESERVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3298 7955 3300 7954 3301 7957 3294 7961
3294 7957 3297 7955 3290 7957 3283 7970
3323 7995 3331 7968 3324 7945 3318 7940
3315 7930 3311 7928
TIME...MOT...LOC 2128Z 064DEG 9KT 3326 7948Special weather statement, Aug 23, 4:46 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT TUE AUG 23 2011
GAZ100-101-115>119-138-SCZ051-232215-
BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL
JASPER-EFFINGHAM-EVANS-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-
546 PM EDT TUE AUG 23 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH...
EFFINGHAM...LIBERTY...BRYAN...JASPER AND CHATHAM COUNTIES THROUGH 615
PM EDT...
AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BAY TO PORT
WENTWORTH...MOVING SOUTHWEST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...BLOOMINGDALE...CLAXTON...DAISY...EDEN...ELLABELL...
FORT MCALLISTER...GARDEN CITY...GROVELAND...HUTCHINSON ISLAND...
I-16/I-95 INTERCHANGE...ISLE OF HOPE...KELLER...LANIER...MELDRIM...
MONTGOMERY...PEMBROKE...POOLER...PORT WENTWORTH...RICHMOND HILL...
SANDFLY...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...
THUNDERBOLT...VERNONBURG...WHITE BLUFF AND WINDSOR FOREST...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3227 8166 3217 8115 3215 8113 3214 8114
3214 8112 3212 8113 3209 8109 3209 8108
3211 8111 3210 8108 3215 8107 3213 8100
3174 8111 3214 8194
TIME...MOT...LOC 2146Z 037DEG 9KT 3220 8157 3214 8112Thunderstorm Wind, Chatham
- When
- August 23, 4:57 PM EST to 4:58 PM EST
- Where
- Chatham County, 1.17 mi E of Garden City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.120, -81.150
A fire department reported two trees down along Main Street and Smith Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Wisconsin, August 23, 20111 death · 2 injured · $1.5 million · EF2 · 5 events
- Excessive Heat in Nevada, August 23 to 26, 20111 death · 1 event
- Drought in Texas, August 23 to 31, 2011$12 million · 4 events
- Hail and Damaging Winds in Iowa, August 23, 2011$506,000 · 1 in hail · 14 events
- Flood and Damaging Winds in Iowa, August 23, 20116 injured · $55,000 · 50 kt wind · 4 events
- Damaging Winds in Texas, August 23, 2011$115,000 · 68 kt wind · 8 events
- Damaging Winds in Louisiana, August 23, 2011$102,000 · 60 kt wind · 6 events
- Tornadoes and Hail in Wisconsin, August 23, 2011$71,000 · EF0 · 12 events
- Flash Flood and Damaging Wind in Arizona, August 23, 2011$40,000 · 63 kt wind · 2 events
- Hail and Damaging Wind in Missouri, August 23, 2011$20,000 · 61 kt wind · 2 events
- Flash Flooding and Heavy Rain in Iowa, August 23, 201114 events
- Lightning Strikes in Wisconsin, August 23, 20111 injured · $7,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343327.